Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Starting with generic Sinemet


  • Please log in to reply
14 replies to this topic

#1 livingwithtau

livingwithtau

    Advanced Member

  • Members
  • PipPipPip
  • 50 posts

Posted 18 October 2013 - 08:29 PM

I was just prescribed generic levadopa/ carbidopa and will be starting this med for first time. Will I be sorry I didn't insist on brand name vs generic?

#2 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 971 posts

Posted 23 October 2013 - 02:07 PM

No, I don't think you will. I have only taken generic and it has worked for me. Some people respond better to brand name and vice versa.I think you need to give it a chance. Many times it is also mind over matter. If you think generic won't work, than it won't. Also, the brand name will cost many many times greater than the generic. In this situation, more money does not mean better product.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#3 ryan

ryan

    Advanced Member

  • Members
  • PipPipPip
  • 103 posts
  • LocationAustralia

Posted 30 October 2013 - 10:11 PM

Sinemet 100/25 is $11.10 per 100 tabs here

Generic is $5.90 for same

Can`t say I`ve noticed any diff. between the 2 performance wise.



#4 livingwithtau

livingwithtau

    Advanced Member

  • Members
  • PipPipPip
  • 50 posts

Posted 03 November 2013 - 07:17 PM

I have been started slowly with 1/2 tab 2x/day for first week,then 1/2 tab 3x /day for one week, then this week 1 tab 3x/ day starting this morning. I got so nauseated and I'll feeling within 30 minutes of the dose and felt sick for several hours. Consequently I only took 1/2 tab midday with strong nausea and funny shaping of my mouth with the sensation I was going to cry. Just how is someone supposed to increase their dose when it makes one feel so awful?

#5 livingwithtau

livingwithtau

    Advanced Member

  • Members
  • PipPipPip
  • 50 posts

Posted 03 November 2013 - 07:23 PM

Oh and I forgot to mention constant headaches and I NEVER had headaches before the carbidopa/levodopa.

#6 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 971 posts

Posted 06 November 2013 - 02:25 PM

You would dose down just like you dosed up. Just do the reverse and give your Dr a call.
Keep me posted.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#7 livingwithtau

livingwithtau

    Advanced Member

  • Members
  • PipPipPip
  • 50 posts

Posted 07 November 2013 - 10:25 PM

I let him know and decided to just wean off which I did. Now today it is evident I didn't realize how much it helped even if I felt awful. He never offered anything else to do. Felt alone and without support and didn't see your reply till this evening. I'm torn about starting again.

#8 livingwithtau

livingwithtau

    Advanced Member

  • Members
  • PipPipPip
  • 50 posts

Posted 09 November 2013 - 11:49 AM

Is there such a thing as a paradoxical reaction to CL? I weaned off and then realized how stiff I was so reluctantly started 1/2 tab 2x yesterday. Was awake from 1 am on with violent muscle spasms almost inning me to the bed on my left side. Tried 1/2 tab this morning with severe nausea, mouth twisting, cryin, chills, aching, throat so tight I could barely whisper, diuresis of urine, shaking and tremor of left hand, I do not have tremors but myoclonus of left hand so all was new. Took almost 5 hours for things to stop. I'm lost.

#9 livingwithtau

livingwithtau

    Advanced Member

  • Members
  • PipPipPip
  • 50 posts

Posted 11 November 2013 - 10:24 AM

Horrible reaction to the CL with uncontrollable shaking, mouth twisting, muscle spasms that flattened me to the bed, trouble breathing, throat closing, could barely whisper. Crying and nausea and aching all over. Had to call the neuro on- call. Told not to take anymore. Despite none for 48 hours still nauseated and chills, shaking. Sure hope this goes away soon.

#10 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 971 posts

Posted 14 November 2013 - 10:21 PM

The reaction that you would have would be dyskensia (which is the movement of the arms, legs, neck, and sometimes torso.
I think you may need to get the dose up a little faster then see how you are. You definitely need to see the Dr if you are this bad off. It is amazing on how we think "I think I can go without this med, then when you do, you really see how much it worked.
I would recommend going up a little quicker and you should see a turn around much more quickly.
Keep me updated.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#11 livingwithtau

livingwithtau

    Advanced Member

  • Members
  • PipPipPip
  • 50 posts

Posted 17 November 2013 - 02:21 PM

Saw neurologist who took me off CL. Said I should not take it anymore. Started me on Clorazepam 1/2tab of 0.5 mg at night. I had not slept for so long it was amazing what relief I got the first night. Since I have CBD Parkinsonism muscle spasms and temp fluctuations are very pronounced. I don't know if they will ever use CL again.

#12 livingwithtau

livingwithtau

    Advanced Member

  • Members
  • PipPipPip
  • 50 posts

Posted 17 November 2013 - 02:22 PM

That was Clonazepam....not what I miss typed on previous post.

#13 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 971 posts

Posted 18 November 2013 - 09:39 PM

Yes, that would definiitally work for CBD Parkinson's whereas I can see why the levodopa levodopa would not. Was this just a new finding or did they know this from the start?
Either way, I am so glad you finally you got some sleep and sound like you are on the right track.
Keep me updated and happy holidays.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#14 livingwithtau

livingwithtau

    Advanced Member

  • Members
  • PipPipPip
  • 50 posts

Posted 20 November 2013 - 09:09 PM

Not new just not certain but strongly suspected. While I got some benefit initially I also had bad side effects from the CL. Thank you for all your interest and support.

#15 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 971 posts

Posted 09 December 2013 - 11:44 AM

I am glad you are getting close to normal. I know some people that have had to change meds as the disease progresses. In young onset patients this could be 4-5 changes in just the major meds (Mirapex, sinemet, requip, etc). So, I guess a change might help. In the past 5 years I have had 14 changes in meds overall.
Hang in there and keep me posted.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users